Hail, St. Louis
- When
- June 29, 2:10 PM CST
- Where
- St. Louis County, 1 mi N of Manchester
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.594, -90.500
A short wave moved through the area, triggering a few thunderstorms. Some of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A short wave moved through the area, triggering a few thunderstorms. Some of the storms produced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 29, 11:16 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1216 PM CDT SAT JUN 29 2013 .UPDATE... ISSUED AT 1207 PM CDT SAT JUN 29 2013 SCT SHRA/TSRA HAVE DVLPD AS ANTICIPATED. OVERALL FCST LOOKS ON TRACK WITH ONLY MINOR TWEAKS REQUIRED. UPDATED GRIDS AND PRODUCTS HAVE BEEN SENT. KANOFSKY && .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 301 AM CDT SAT JUN 29 2013 NORTHWEST FLOW WILL PERSIST OVER THE AREA AS A BLOCKY PATTERN CONTINUES TO STRENGTHEN OVER THE CONUS WITH A LONGWAVE TROF STRETCHING FROM SOUTHEAST CANADA DOWN INTO THE EASTERN GULF OF MEXICO AND A STRONG RIDGE OVER THE ROCKIES AND DESERT SOUTHWEST. A STRONG SHORTWAVE CURRENTLY OVER THE UPPER MIDWEST WILL ROTATE DOWN THROUGH THE MID MISSISSIPPI VALLEY TODAY ON THE WEST SIDE OF THE MEAN TROF. SHOWERS AND A FEW STORMS ARE ALREADY ONGOING UP ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN ASSOCIATED WITH THIS WAVE. THE LEADING EDGE OF THE WAVE SHOULD BE MOVING INTO THE NORTHERN PORTION OF OUR CWFA UP NEAR QUINCY BETWEEN 12Z AND 15Z. OPERATIONAL MODELS SHOW DECENT LARGE SCALE LIFT CONTINUING WITH THE SHORTWAVE...LOW LEVEL MOISTURE CONVERGENCE...AND 800-1200 J/KG OF CAPE FOR THE FORCING TO WORK WITH. VARIOUS FLAVORS OF WRF MODEL DEVELOP SCATTERED TO WIDE-SPREAD SHOWERS AND THUNDERSTORMS AS THE SHORTWAVE PASSES THROUGH THE AREA TODAY. THIS SEEMS REASONABLE TO ME GIVEN THE SETUP...SO HAVE STARTED WITH LOW POPS IN THE EARLY MORNING...RAMPING UP FROM NORTH TO SOUTH THROUGH THE DAY. WITH PLENTY OF CLOUD COVER...SHOWERS...AND CONTINUING COLD ADVECTION...TEMPERATURES SHOULD REMAIN WELL BELOW NORMAL IN THE MID 70S TO LOW 80S WITH COOLEST READINGS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. CARNEY .LONG TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 301 AM CDT SAT JUN 29 2013 (TONIGHT THROUGH MONDAY NIGHT) SHOWERS AND ISOLATED THUNDERSTORMS TO TAPER OFF THIS EVENING AS SHORTWAVE EXITS AREA. OTHERWISE...TEMPERATURES TO DIP DOWN INTO THE UPPER 50S TO LOW 60S. ON SUNDAY...ANOTHER SHORTWAVE TO SLIDE THROUGH WITH THE BEST CHANCES OF PCPN OVER SOUTHERN HALF OF CWA. BELOW NORMAL TEMPS TO PERSIST WITH HIGHS IN THE MID TO UPPER 70S. DRY CONDITIONS TO RETURN SUNDAY NIGHT WITH LOWS IN THE UPPER 50S TO LOW 60S. BY MONDAY...UPPER LOW BEGINS TO RETROGRADE BACK TO THE WEST AND NORTHWEST. COULD SEE SOME SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT MAINLY OVER SOUTHWESTERN IL...THROUGH MONDAY EVENING. OTHERWISE...MILD CONDITIONS TO PERSIST WITH HIGHS IN THE UPPER 70S AND LOWS MONDAY NIGHT IN THE UPPER 50S TO LOW 60S. (TUESDAY THROUGH FRIDAY) BEYOND THAT...UPPER LOW TO SLOWLY RETROGRADE BACK TO THE NORTHWEST. ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS OVER SOUTHWESTERN IL ON TUESDAY. COULD STILL SEE ADDITIONAL ROUNDS THROUGH END OF WORK WEEK...BUT HARD TO PIN DOWN AT THIS TIME...SO JUST HAVE SILENT SLIGHT CHANCE POPS ON WEDNESDAY AND THURSDAY. OTHERWISE... TEMPERATURES TO SLOWLY MODERATE THROUGH THE PERIOD WITH HIGHS BACK UP INTO THE MID TO UPPER 80S BY FRIDAY. BYRD && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1207 PM CDT SAT JUN 29 2013 SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA DUE TO AN APPROACHING UPPER LEVEL DISTURBANCE. PCPN COVERAGE SHOULD DIMINISH AFTER SUNSET AT KCOU/KUIN BUT WILL PROBABLY CONTINUE FOR A FEW MORE HOURS AT METRO AREA TAF SITES. BRIEF PDS OF MVFR OR IFR CONDITIONS ARE POSSIBLE IF A SHRA/TSRA MOVES DIRECTLY OVER ONE OF THE TERMINALS. MODEL DEPICTIONS OF IFR CIGS OVERNIGHT LOOK TOO LOW GIVEN THE DRY AIR IN PLACE AT LOW LEVELS AND SCT NATURE OF PCPN THEREFORE WILL CONTINUE THE PREVIOUS FCST OF MVFR CIGS IMPROVING TO LOW END VFR TOMORROW EVERYWHERE EXCEPT KUIN. JUST BEYOND THE END OF THE 24HR TAF PD...ANOTHER ROUND OF SCT SHRA/TSRA IS EXPECTED TO DVLP DURING THE AFTN HOURS TOMORROW. SPECIFICS FOR KSTL...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA DUE TO AN APPROACHING UPPER LEVEL DISTURBANCE. PCPN COVERAGE SHOULD DIMINISH AFTER SUNSET BUT PROBABLY WILL NOT CEASE UNTIL A FEW HOURS LATER. BRIEF PDS OF MVFR OR IFR CONDITIONS ARE POSSIBLE IF A SHRA/TSRA MOVES DIRECTLY OVER THE TERMINAL. HIGH END MVFR CIGS WILL PERSIST OVERNIGHT THEN IMPROVE TO LOW END VFR TOMORROW BEFORE ANOTHER ROUND OF SCT SHRA/TSRA DVLPS DURING THE AFTN HOURS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT SAT JUN 29 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 252 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA FOR THE REST OF THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...MAINLY OVER EAST CENTRAL...SOUTHEAST MISSOURI AS WELL AS SOUTHERN ILLINOIS...AND AGAIN ON MONDAY AND TUESDAY OVER SOUTHWESTERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL O'FALLON 38.78N 90.71W
06/29/2013 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
TRUETTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 259 PM CDT SAT JUN 29 2013 ILZ095-097-MOZ026-027-034-035-292045- ADAMS IL-MARION MO-MONROE MO-PIKE IL-RALLS MO-SHELBY MO- 259 PM CDT SAT JUN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHERN SHELBY...RALLS...EASTERN MONROE AND MARION COUNTIES IN NORTHEAST MISSOURI UNTIL 345 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOWEN TO 5 MILES NORTHEAST OF PALMYRA TO MAUD...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...AND A 40 MPH WIND GUST WAS REPORTED WHEN THESE STORMS MOVED THROUGH QUINCY AIRPORT. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PALMYRA... MONROE CITY... HANNIBAL... PARIS... GOLDEN... CAMP POINT... GRANVILLE... FALL CREEK... RENSSELAER... PAYSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL BALLWIN 38.59N 90.55W
06/29/2013 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
JPThe St Louis radar (KLSX), 20 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466523.